My 8 yr old has just been weaned onto lamictal.
She has no speech or way of telling me her side effects but her drinking is getting worse and she seems to have swallowing problems. She also has started getting a new seiz drop seiz since starting this drug.
The other day she aspirated whilst in a drop seiz and stopped breathing for 2 mins.
We were admitted to hospital and the doctor reduced her dose.
Has anyone had similar problems?
It would be an enormous help if someone could tell me if they have had similar probs & solutions
Unfortunately all drugs work differently for different people. I've been on a combination of Tegretol(for 34 years) and Lamictal (since May this year).Since starting the Lamictal I've never had as many seizures in that short space of time(4 months) ever.My doctor though, seems to think it could be the Tegretol having negative effects because I've been on it for so long.Who really knows? He wanted to wean me off the Tegretol and put me on Keppra but I've heard so many negative reoprts about it that I refused.All doctors treat epilepsy differently and I think you've got to try different ones before you're totally satisfied (if thats possilbe).Remember,you're the one who's in control,not the doctor,so if your daughter is suffering and getting worse,tell your doctor you're not happy and try a different medication or try a different doctor.In the 4 months that I've been on the Lmictal, I've never suffered any swalowing or breathing difficulties.Strength to you.
Hmmmm? You have me thinking now,it was about that same
time when I started lamictal that I started having drop seizures.
I hate to tell you though,I stopped taking the lamictal and the
drop seizures has continued.I also started having bad problems
with my short term memory.If I were you I would get her off that
This is my 1st post here. I just took this drug along with tegretol for 30days
I was looking out for rashes ,like on my legs,arms,neck , well ? my tongue got blistered along with face,lips and ears and I was feeling ????? lets say phychotic and was put in a m ward on suicide watch ?? where they INCREASED the doses causing a much worse prob.that made my tongue blister. I was taken off the med. and as I predicted I have had ?? I think around ?? 25-30 partial szs and a gmal at night for weeks over the last mo..
Have you read up on side effects of this stuff? and watched closely for similar things it also effects the levels of tegretol.
I feel lucky ,I have a 9yr. d.d and would be stressing bad in your condition. keep reading and asking ?,S.. Peace Rick